Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 16, 2006, 3:20 PM CST for Boone County, Arkansas. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 3:20 PM CST (21:20 UTC)
- Expired
- Feb 16, 2006, 3:45 PM CST
- In force
- 25 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Boone County, AR
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:30 PM CST | HAIL 1 | 4 W Batavia, AR | |
| Feb 16, 3:32 PM CST | HAIL 0.88 | Batavia, AR | |
| Feb 16, 3:35 PM CST | HAIL 0.88 | 1 W Harrison, AR | |
| Feb 16, 3:38 PM CST | HAIL 1 | 1 N Harrison, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 530 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 162121 SVRLZK ARC009-162145- /O.NEW.KLZK.SV.W.0021.060216T2120Z-060216T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CST THU FEB 16 2006 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 345 PM CST * AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF HARRISON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISON AROUND 330 PM CST... BERGMAN AROUND 340 PM CST... && A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3629 9347 3611 9344 3614 9289 3644 9290 $$ 56
1 follow-up statement
000 WWUS54 KLZK 162136 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 PM CST THU FEB 16 2006 ARC009-162145- /O.CON.KLZK.SV.W.0021.000000T0000Z-060216T2145Z/ BOONE AR- 336 PM CST THU FEB 16 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CST FOR BOONE COUNTY... AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES WEST OF BATAVIA...MOVING EAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BERGMAN...HARRISON...LEAD HILL AND VALLEY SPRINGS. LAT...LON 3629 9347 3611 9344 3614 9289 3644 9290 $$ 56
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 11:50 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 16, 11:50 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1150 AM CST THU FEB 16 2006 .UPDATE... SPRINGTIME CONDS PREVAIL ACRS THE FA LATE THIS MRNG. LATEST SFC DATA SHOWS ARCTIC CDFNT LOCATED VCNTY OF I-44 ACRS SRN MO AND NERN OK. EVEN WITH PLENTY OF LOW CLOUDS OVR AR...TEMPS HAVE ALREADY WARMED INTO THE UPPER 60S AND LOWER 70S. WENT AHEAD AND RAISED MAX TEMPS A FEW DEGREES FOR THIS AFTN. LOOKS LIKE RAIN CHCS WL BE CONFINED TO THE NW PART OF THE FA LATER THIS AFTN AS CDFNT WORKS EWD AND HAVE INDCD THIS IN THE GRIDS/ZNS. CURRENT FCST HAS A GREAT HANDLE IN TIMING OF FROPA ACRS THE AREA TNGT AND THE LATEST MODELS AGREE WITH THIS TREND AS WELL. UPDATED ZNS AND GRIDDED PRODUCTS ALREADY OUT. && .PREV DISCUSSION.../ISSUED 359 AM CST THU FEB 16 2006/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT THE ARCTIC COLD FRONT CONTINUES TO BE LOCATED THROUGH SOUTHERN MISSOURI INTO NORTHERN OKLAHOMA. THE FRONT HAS ACTUALLY MOVED NORTH SLIGHTLY OVER THE LAST FEW HOURS...ALLOWING PORTIONS OF NORTHWEST ARKANSAS TO WARM A FEW DEGREES. SOUTH WINDS HAVE INCREASED WITH GUSTS OVER 25KT. STRONG SOUTH WINDS WILL CONTINUE THROUGH THE DAY WITH A TIGHT PRESSURE GRADIENT ALONG THE COLD FRONT. A LAKE WIND ADVISORY WILL BE IN EFFECT FROM 6 AM TO 6 PM TODAY FOR THE ENTIRE CWFA. THE COLD FRONT WILL SWEEP THROUGH THE AREA THIS AFTERNOON AND TONIGHT. MODELS CONTINUE IN GOOD AGREEMENT WITH THE MOVEMENT OF THE FRONT. WILL GO WITH LIKELY POPS ALONG THE FRONT WITH SHOWERS AND THUNDERSTORMS INCLUDED. MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT TONIGHT. THIS WILL SET THE STAGE FOR A SIGNIFICANT ICING EVENT ACROSS MAINLY CENTRAL AND NORTHERN ARKANSAS...THOUGH SOUTHERN ARKANSAS SHOULD SEE SOME ICE AS WELL. AFTER A LULL IN THE PRECIP FRIDAY...MOISTURE WILL RETURN...RIDING OVER THE FRONT SOUTH OF ARKANSAS. THIS IS GOING TO PRODUCE RAIN...SLEET...FREEZING RAIN...AND SNOW FRIDAY NIGHT THROUGH SATURDAY NIGHT. WILL NOT ISSUE ANY ADVISORIES AT THIS TIME BUT WILL SUGGEST THIS TO THE DAY CREW. THIS STORM COULD PRODUCE NEARLY AN INCH OF ICE IN CENTRAL ARKANSAS AND UP TO AN INCH OF SNOW IN NORTH ARKANSAS. LONG TERM...SUNDAY THROUGH WEDNESDAY WIDESPREAD WINTRY PRECIPITATION SETTING UP ON SUNDAY. ARCTIC HIGH PRESSURE TO NORTH BEGINNING TO SLIDE TO EAST. WARM AIR ADVECTION BEHIND HIGH...WITH WARMTH/MOISTURE OVERRUNNING SHALLOW COLD AIR MASS. AT THIS POINT...APPEARS THAT MUCH OF NORTHERN AND CENTRAL ARKANSAS WILL BE BELOW FREEZING...WITH FREEZING RAIN/SLEET IN THE FORECAST. TOWARD THE MISSOURI BORDER...MAY BE COLD ENOUGH FOR SNOW/SLEET...WITH RAIN TOWARD THE LOUISIANA BORDER. ON PRESIDENTS DAY...HIGH PRESSURE BUILDING INTO THE REGION FROM THE NORTHWEST. STALLED FRONT/MOISTURE ALONG GULF COAST WILL GET PUSHED AWAY...WITH PRECIPITATION ENDING. THERE WILL BE A CHANCE OF MAINLY FREEZING RAIN AND SLEET IN THE MORNING BEFORE IT IS ALL OVER. TUESDAY LOOKS DRY AND A LITTLE WARMER. STORM SYSTEM/FRONT WILL APPROACH THE REGION FROM THE PLAINS ON WEDNESDAY. MOISTURE WILL INCREASE AHEAD OF THE FRONT...WITH A CHANCE OF SHOWERS IN ABOUT THE SOUTHEAST HALF OF THE STATE. AS FAR AS TEMPERATURES...WELL BELOW NORMAL TO START THE LONG TERM. READINGS MODERATING TOWARD WEDNESDAY...BUT STILL NOT QUITE TO NORMAL. (46) && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && 44
Hazardous weather outlook, Feb 16, 2:30 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST THU FEB 16 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 230 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM AND COLD FRONT WILL PUSH ACROSS ARKANSAS LATER TODAY AND THIS EVENING. AHEAD OF THE FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL BE NOTED WITH WIND SPEEDS MOSTLY BETWEEN 15 AND 25 MPH. GUSTS WILL BE AS HIGH AS 35 MPH. GIVEN THE WINDY CONDITIONS...A LAKE WIND ADVISORY HAS BEEN POSTED TODAY FOR MUCH OF ARKANSAS. THE WINDS WILL CAUSE CHOPPY CONDITIONS ON AREA LAKES...WITH BOATERS ADVISED TO USE CAUTION. THE COLD WILL FRONT WILL ALSO PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. SOME OF THESE STORMS COULD POSSIBLY BE TORNADIC BUT LARGE HAIL AND STRONG DAMAGING WINDS ARE THE PRIMARY CONCERN. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR ROUGHLY THE WESTERN HALF OF ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MUCH COLDER AIR WILL SPREAD ACROSS THE REGION BEHIND THE FRONT TO BEGIN THE WEEKEND. THE COLD AIR WILL BE SHALLOW...BUT TEMPERATURES WILL BE 30 TO 40 DEGREES COOLER THAN ON THURSDAY. IN FACT... TEMPERATURES MAY REMAIN BELOW FREEZING IN MUCH OF NORTHERN AND CENTRAL ARKANSAS FROM SATURDAY THROUGH SUNDAY AND INTO MONDAY MORNING. THE FRONT BRINGING THE COLD AIR WILL STALL ALONG THE GULF COAST. A SYSTEM ALOFT FROM THE PLAINS WILL INTERACT WITH THE FRONT LATE FRIDAY NIGHT AND SATURDAY...WITH LOTS OF CLOUDS AND PRECIPITATION DEVELOPING. JUST ABOVE THE SHALLOW COLD AIR...THERE WILL BE A WARM LAYER ALOFT. PRECIPITATION WILL FALL THROUGH THE WARM LAYER AS RAIN BUT WILL FREEZE AS IT REACHES THE GROUND. FREEZING RAIN AND SLEET ARE IN THE FORECAST ACROSS MUCH OF NORTHERN AND CENTRAL ARKANSAS FRIDAY NIGHT INTO SATURDAY. TOWARD THE MISSOURI BORDER...THE COLD AIR MAY BE DEEP ENOUGH FOR SOME LIGHT SNOW...WITH MAINLY RAIN TOWARD THE LOUISIANA BORDER WHERE TEMPERATURES REMAIN ABOVE THE FREEZING MARK. THERE MAY BE A LULL IN THE PRECIPITATION SATURDAY AFTERNOON AS ARCTIC HIGH PRESSURE NEARS THE AREA FROM THE NORTHWEST. HOWEVER...AS THE HIGH MOVES SLOWLY EAST SATURDAY NIGHT...WARM AND MOIST AIR WILL ATTEMPT TO HEAD TOWARD ARKANSAS BEHIND THE HIGH...AND WILL OVERRUN COLD AIR ACROSS THE STATE. THE RESULT WILL BE MORE CLOUDS AND ANOTHER ROUND OF WINTRY PRECIPITATION INTO SUNDAY. THIS SECOND ROUND OF PRECIPITATION WILL BE MOSTLY IN THE FORM OF FREEZING RAIN AND SLEET ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE...WITH RAIN IN THE SOUTH. ICY PRECIPITATION MAY LINGER INTO THE FIRST PART OF PRESIDENTS DAY. GIVEN THE LONG TERM DURATION OF FREEZING RAIN AND SLEET THIS WEEKEND...A MAJOR ICE STORM MAY BE IN THE WORKS. ROADS WILL LIKELY BECOME TREACHEROUS...WITH PERHAPS ENOUGH ICE TO DOWN TREES AND POWER LINES AND CAUSE WIDESPREAD POWER OUTAGES. PEOPLE IN ARKANSAS ARE ADVISED TO MONITOR LATER FORECASTS...AND SHOULD BE PREPARED FOR LATER WATCHES AND WARNINGS. A NEW AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST ON PRESIDENTS DAY. THE HIGH WILL FORCE THE STALLED FRONT ALONG THE GULF COAST TO MOVE AWAY...WITH PRECIPITATION FINALLY ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:33 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 28 hr |
| Feb 16, 3:20 PM CST | Winter Storm Watch | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 24 hr |
| Feb 16, 3:43 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 47 min |
| Feb 16, 3:51 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 39 min |
| Feb 16, 3:56 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion | 49 min |
| Feb 16, 4:23 PM CST | Severe Thunderstorm Warning | LZK | Fulton | 52 min |
| Feb 16, 4:32 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 43 min |
| Feb 16, 4:52 PM CST | Tornado Warning | LZK | Fulton | 23 min |
| Feb 16, 5:09 PM CST | Severe Thunderstorm Warning | LZK | Sharp | 21 min |
| Feb 16, 5:15 PM CST | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 45 min |
| Feb 16, 5:58 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.